Alabama, 2010Hail and Damaging Winds in Alabama, June 26, 2010
June 26, 2010 · NWS HUN · 4 events in 3 counties and zones
Clusters of thunderstorms erupted in northwest and north central Alabama during the mid afternoon hours within a hot and unstable air mass. The storms produced isolated wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of thunderstorms erupted in northwest and north central Alabama during the mid afternoon hours within a hot and unstable air mass. The storms produced isolated wind damage and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 26, 1:12 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 26, 1:12 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
212 PM CDT SAT JUN 26 2010
.DISCUSSION...
SO FAR TODAY...THE TENNESSEE VALLEY HAS BEEN BETWEEN TWO AREAS OF
DEVELOPING STORMS...ONE WITH STRONG STORMS TO THE SOUTH/SOUTHWEST...
AND ANOTHER OVER TN. SOME STORMS ARE POPPING UP LOCALLY...BUT WITH
LESSER COVERAGE. MOST OF THE STORMS SHOULD FALL APART WITH THE LOSS
OF DAYTIME HEATING.
SHORT TERM (TONIGHT THROUGH TUESDAY)...
HOWEVER...MODELS ARE HINTING AT MORE LATE NIGHT DEVELOPMENT IN
ASSOCIATION WITH A WEAK UPPER PIECE OF ENERGY...SIMILAR TO WHAT
HAPPENED THIS MORNING. IN FACT...A COUPLE OF THE MODELS SHOW IT
HAPPENING IN THE SAME PLACE AS THIS MORNING. WITH THE POSSIBILITY
FOR LINGERING ACTIVITY...AND POTENTIAL REDEVELOPMENT OVERNIGHT...
WILL SIMPLY BLANKET A 20 POP EVERYWHERE ALL NIGHT LONG.
WITH PLENTY OF MESOSCALE BOUNDARIES AROUND AND SOME WEAK UPPER
ENERGY...SCATTERED SHRA/TSRA EACH DAY SEEMS LIKE THE WAY TO GO.
MODELS ARE HINTING AT SOME LIMITED DRYING ALOFT ON SUNDAY NIGHT
WHICH MAY LIMIT STORMS EARLY ON MONDAY...BUT IT WILL ALSO HELP
TEMPERATURES AT THE SURFACE WARM MORE EFFICIENTLY MONDAY
MORNING...AND SO SHRA/TSRA SHOULD STILL DEVELOP...JUST PERHAPS A
LITTLE LATER IN THE DAY THAN ON SUNDAY. A DEVELOPING COLD FRONT WILL
MAKE SLOW BUT STEADY PROGRESS TOWARD THE AREA...ARRIVING BY MONDAY
NIGHT AND TUESDAY AS THE UPPER FLOW PATTERN BECOMES MORE AMPLIFIED.
OVERALL...WE WILL DEFINITELY BE IN MUGGY CONDITIONS...WITH LOW/MID
70S DEWPOINTS...HIGHS IN THE LOW/MID 90S...AND LOWS MAINLY IN THE
LOW/MID 70S.
EXTENDED (TUESDAY NIGHT THROUGH NEXT SATURDAY)...
THE COLD FRONT SHOULD BE THROUGH THE AREA BY TUESDAY NIGHT...
DROPPING THE DEWPOINTS AND TEMPERATURES A BIT. STILL A BIT UNCLEAR
JUST HOW LOW WE MIGHT GO...BUT WE SHOULD BE PRETTY CLOSE TO NORMAL
FOR LATE JUNE/EARLY JULY.
DRY CONDITIONS ARE EXPECTED THROUGH AT LEAST THURSDAY NIGHT...
ALTHOUGH RAIN MAY NOT BE TOO FAR TO THE SOUTH DURING SOME OF THAT
TIMEFRAME. MODELS BEGIN TO DIVERGE TOWARD THE END OF THE PERIOD...
WITH SOME SHOWING RETURN FLOW AND RESUMING RAIN CHANCES...WHILE
OTHERS KEEP THINGS DRY AND BUILD UPPER RIDGING IN STRONGLY AGAIN.
THERE IS ENOUGH UNCERTAINTY THAT I DID NOT CHANGE FROM THE PRIOR
FORECAST...WHICH INDICATES A GRADUAL WARMUP AND CONTINUED DRY
WEATHER.
FAST FACT...
YES...JUNE HAS BEEN A PRETTY TOASTY MONTH. BUT REMEMBER OUR HARSH
WINTER LAST WINTER? BECAUSE OF THAT...2010-TO-DATE HAS THE COOLEST
AVERAGE TEMPERATURE (57.0 DEGREES) AT THIS POINT IN THE YEAR SINCE
2003.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 74 92 75 94 73 / 20 40 10 30 30
SHOALS 73 92 74 95 72 / 20 40 10 40 30
VINEMONT 71 90 72 91 70 / 20 40 10 30 30
FAYETTEVILLE 74 91 72 93 73 / 20 40 10 40 30
ALBERTVILLE 73 90 73 93 72 / 20 40 10 30 30
FORT PAYNE 68 90 72 92 69 / 20 50 10 30 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
Hazardous weather outlook, Jun 26, 11:47 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1247 PM CDT SAT JUN 26 2010
ALZ001>010-016-TNZ076-096-097-270015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1247 PM CDT SAT JUN 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND LINGER INTO THE EARLY EVENING HOURS. SOME OF THESE
THUNDERSTORMS MAY BE CAPABLE OF PRODUCING ISOLATED INSTANCES OF
FLASH FLOODING AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY.
LOCALLY HEAVY RAINFALL AND GUSTY WINDS REMAIN POSSIBLE WITH THE
STRONGER STORMS.
AFTERNOON HEAT INDICES AROUND 100 DEGREES ARE EXPECTED THROUGH
EARLY NEXT WEEK. CAUTION IS STRONGLY ADVISED WHEN CONDUCTING
OUTDOOR ACTIVITIES DURING THE AFTERNOON HOURS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
KDW
In the hours before
Special weather statement, Jun 26, 1:24 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
224 PM CDT SAT JUN 26 2010
ALZ008-262015-
MARSHALL-
224 PM CDT SAT JUN 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 315 PM
CDT...
AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF ARAB...MOVING SOUTHEAST AT 10
MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MOUNTAIN VIEW.
HYATT.
RABBIT TOWN.
HIGH POINT.
HORTON...DOUGLAS.
BOAZ.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3412 8633 3423 8643 3429 8646 3429 8648
3431 8648 3431 8654 3443 8638 3420 8610
3419 8612 3418 8619 3410 8630
TIME...MOT...LOC 1923Z 320DEG 11KT 3430 8639
KDWSpecial weather statement, Jun 26, 2:03 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
303 PM CDT SAT JUN 26 2010
ALZ001-262030-
LAUDERDALE-
303 PM CDT SAT JUN 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE COUNTY UNTIL 330 PM
CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ZIP CITY...OR 8 MILES NORTHEAST OF
UNDERWOOD-PETERSVILLE...MOVING SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8750 3484 8727 3479 8733 3481 8735
3481 8739 3479 8743 3483 8751 3482 8755
3481 8760 3495 8776 3502 8766
TIME...MOT...LOC 2002Z 317DEG 17KT 3495 8759Thunderstorm Wind, Lauderdale
- When
- June 26, 2:20 PM CST to 2:23 PM CST
- Where
- Lauderdale County, 2.66 mi W of Upper Green Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.976, -87.547
A tree was knocked down near the intersection of CR 8 and CR 94.
Thunderstorm Wind, Lauderdale
- When
- June 26, 2:22 PM CST to 2:25 PM CST
- Where
- Lauderdale County, 3.48 mi WSW of Green Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.951, -87.557
A tree was knocked down near the intersection of CR 34 and CR 73.
Thunderstorm Wind, Lawrence
- When
- June 26, 3:30 PM CST to 3:33 PM CST
- Where
- Lawrence County, 1.8 mi NNW of Lemon Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.755, -87.431
Multiple trees were knocked down along Highway 184.
Hail, Madison
- When
- June 26, 3:40 PM CST to 3:43 PM CST
- Where
- Madison County, 0.58 mi NNE of New Hope
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.537, -86.394
Quarter sized hail was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, June 26, 2010$576,000 · EF0 · 53 events
- Flash Flooding and Damaging Winds in Iowa, June 26 to 27, 2010$1.1 million · 65 kt wind · 20 events
- Hail in South Dakota, June 26, 2010$1.6 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Minnesota, June 26 to 27, 2010$210,000 · EF0 · 39 events
- Excessive Heat in Missouri, June 26 to 27, 201010 injured · 4 events
- Flash Flood and Hail in North Carolina, June 26, 2010$290,000 · 1 in hail · 10 events
- Damaging Wind and Lightning Strikes in Georgia, June 26, 2010$277,000 · 3 events
- Hail and Damaging Winds in Tennessee, June 26, 2010$178,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in North Dakota, June 26, 2010$117,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 26, 2010$98,000 · 70 kt wind · 13 events
- Flash Flooding and Hail in South Dakota, June 26, 2010$50,000 · 2 in hail · 25 events
- Flash Flooding and Hail in Minnesota, June 26, 2010$25,000 · 1.25 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242410, 242412, 242414, 242407.